Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 8, 2005, 11:55 AM CDT for Stonewall County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 11:55 AM CDT (16:55 UTC)
- Expired
- Aug 8, 2005, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 081658 FFWLUB TXC433-081900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 200 PM CDT * AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LARGE THUNDERSTORM OVER NORTHERN STONEWALL COUNTY...MOSTLY NORTH OF ASPERMONT AND SWENSON. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. DOPPLER ESTIMATES AS MUCH AS 10 INCHES OF RAIN MAY HAVE FALLEN OVER RURAL PARTS OF THE COUNTY 4 TO 7 MILES NORTHWEST OF SWENSON. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWENSON...OLD GLORY AND ASPERMONT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3297 10051 3338 10050 3339 9999 3296 10000 $$
2 follow-up statements
000 WGUS74 KLUB 081800 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 100 PM CDT MON AUG 8 2005 TXC433-081900- STONEWALL TX- 100 PM CDT MON AUG 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 PM CDT FOR STONEWALL COUNTY... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN WAS BEGINNING TO MOVE EAST AND WAS CENTERED 5 TO 10 MILES EAST THROUGH NORTHEAST OF ASPERMONT. OVERALL RAINFALL INTENSITIES HAD BEEN ON THE DECREASE BETWEEN 12 NOON AND 1 PM. DESPITE THE REDUCED RAINFALL INTENSITIES...RUNOFF WATERS SHOULD CONTINUE TO PRODUCE FLASH FLOODING OF MOSTLY RURAL SECTIONS OF STONEWALL COUNTY THROUGH 2 PM. RADAR INDICATES TOTAL RAINFALL ACCUMULATIONS IN EXCESS OF 10 INCHES 6 TO 8 MILES NORTH OF PEACOCK. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWENSON AND PEACOCK. LAT...LON 3297 10051 3338 10050 3339 9999 3296 10000 $$
000 WGUS74 KLUB 081904 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 204 PM CDT MON AUG 8 2005 TXC433-081900- STONEWALL TX- 200 PM CDT MON AUG 8 2005 ...THE FLASH FLOOD WARNING FOR STONEWALL COUNTY EXPIRED AT 200 PM CDT... AT 145 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RAINFALL AMOUNTS OF 4 INCHES JUST NORTHWEST OF SWENSON AND NORTH OF STATE HIGHWAY 380. RADAR SHOWED THAT THE HEAVIEST RAIN...POSSIBLY IN EXCESS OF 10 INCHES...HAD FALLEN ABOUT 8 MILES NORTHWEST OF SWENSON OR 16 MILES NORTHWEST OF ASPERMONT...OVER RURAL PARTS OF STONEWALL COUNTY. AT 200 PM...RADAR SHOWED THAT MOST OF THE RAIN HAD ENDED OVER THE WARNED AREA. SINCE LAW INFORCEMENT OFFICIALS INDICATED THAT FLOODING WAS NO LONGER A PROBLEM...THE WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 11:54 AM CDT, 1 minute earlier.
Area forecast discussion, Aug 8, 11:54 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1154 AM CDT MON AUG 8 2005 .UPDATE... ISSUED FLASH FLOOD WATCH FOR THE EASTERN FORECAST AREA THROUGH 19Z AS AREA OF CONVECTION LINGERS WITHIN THE MID-UPR LEVEL TROF AXIS. RADAR TRENDS OVER THE PAST HOUR DEPICTS A SLIGHT WEAKENING IN OVERALL COVERAGE AND INTENSITY...ALTHOUGH CELLS CONTINUE TO BACKBUILD OVER AREAS PREVIOUSLY IMPACTED BY HEAVY RAINFALL EARLIER THIS MORNING. BML.10 && .PREV DISCUSSION... /ISSUED 618 AM CDT MON AUG 8 2005/ UPDATE... UPPER LEVEL SHORTWAVE CONTINUES TO MOVE THROUGH THE SOUTH PLAINS THIS MORNING. A DEVELOPING AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE VERY SLOWLY SOUTHEAST AT 5 TO 10 MPH THROUGH 8 AM. THE COMBINATION OF ABUNDANT LOW LEVEL MOISTURE WORKING IN TANDEM WITH THE SHORTWAVE WILL CONTINUE TO PRODUCE MODERATE TO HEAVY RAINFALL...CONFINED MAINLY TO KING AND STONEWALL COUNTIES. RAISED POPS TO DEFINITE IN THESE AREAS AND INSERTED THE THREAT FOR HEAVY RAINFALL THROUGH AROUND 15Z. REMAINDER OF THE FORECAST IN GOOD SHAPE. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH IN EFFECT FOR TXZ024>026-030>032-036>038-042>044 THROUGH 19Z. &&
Hazardous weather outlook, Aug 8, 6:00 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON AUG 8 2005 TXZ021>044-091100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE COURSE OF THE DAY TODAY AND IN THE EVENING AND OVERNIGHT HOURS...MAINLY ACROSS AREAS EAST OF INTERSTATE 27. ABUNDANT MOISTURE WILL CONTINUE TO BE AVAILABLE...AND THIS COMBINED WITH THE EXPECTED SLOW-MOVING NATURE OF THE THUNDERSTORMS SHOULD RESULT IN SOME LOCALLY HEAVY RAINFALL. IN ADDITION INCREASED INSTABILITY LATE THIS AFTERNOON AND EARLY THIS EVENING MAY ALLOW FOR SOME THUNDERSTORMS TO BECOME STRONG WITH DOWNBURST WINDS AND SMALL HAIL POSSIBLE. HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 8, 9:21 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
921 AM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 NE HART 34.44N 102.05W
08/07/2005 0.75 INCH CASTRO TX PUBLIC
HAIL UP TO PENNY SIZE PILED UP ALONG FM 928 EAST OF FM
168 AND CAUSED EXTENSIVE CROP DAMAGE
&&
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:35 AM CDT | Flash Flood Warning | LUB | King | 115 min |
| Aug 8, 3:35 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 40 min |
| Aug 8, 3:59 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 46 min |
| Aug 8, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 59 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.